Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 26, 2003, 2:37 AM EDT for Grady County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2003, 2:37 AM EDT (06:37 UTC)
- Expired
- Apr 26, 2003, 3:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Grady County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 260637 SVRTLH GAC131-260715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 AM EDT SAT APR 26 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN GEORGIA * UNTIL 315 AM EDT * AT 237 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTHWEST OF BOYDVILLE...OR ABOUT 11 MILES WEST OF CAIRO...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAIRO...RODDENBERRY BY 240 AM EDT... GRADY CO A/P...AKRIDGE BY 245 AM EDT... PINE PARK BY 250 AM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3102 8435 3083 8439 3074 8409 3104 8412 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:17 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 26, 2:17 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE
217 AM EDT SAT APR 26 2003
SYNOPSIS: THE UPPER LOW IS MOVING STEADILY E ACROSS THE TN VALLEY.
THE TRAILING VORT LOBE IS PUSHING INTO AL FROM MS. THE COLD FRONT IS
NOW PUSHING THROUGH N GA, SE AL AND THE MS RIVER DELTA IN SE LA.
AREA OF CONVECTION PRECEDING THE FRONT HAS WEAKENED FROM THE
INTENSITY SAW EARLIER IN THE NIGHT FURTHER NW. HOWEVER, ISOLATED
SUPERCELLS DID DEVELOPED IN SW GA. 00Z KTLH SOUNDING INDICATED A
BOUNDARY LAYER STABILIZED BY EARLIER CONVECTION. THEREFORE, DID NOT
SEE ANY DAMAGING WINDS MIX DOWN. HOWEVER, WITH THE FREEZING LEVEL
DOWN AROUND 12 KFT AND THE WET BULB ZERO BELOW 9 KFT AND FALLING,
NOT SURPRISED THAT GOLF BALL HAIL WAS REPORTED IN MILLER CO. RECENT
TRENDS INDICATE ADDITIONAL WEAKENING AND WATCH WILL BE ALLOWED TO
EXPIRE AT 3 AM EDT.
MODEL DISCUSSION: AS THE UPPER LOW MOVES INTO THE CAROLINAS, THE
VORT LOBE WILL SWING E ACROSS THE LOCAL AREA LATER THIS MORNING.
THIS WILL HELP TO PUSH THE FRONTAL BOUNDARY TO NEAR TLH AROUND 12Z
AND SE OF CTY BY AROUND 18-19Z. ISOLATED MORNING POPS WILL BE
MAINTAINED FOR SERN 1/2 OF THE FORECAST AREA. LOW CLOUDS WRAPPING
AROUND THE LOW WILL REMAIN N OF THE AREA. SHORT WAVE RIDGE WILL
BUILD GRADUALLY EWD FROM THE SRN PLAINS THROUGH MON WITH SURFACE
HIGH PRESSURE MOVING EWD FROM THE MID MS VALLEY TO THE NC COAST
DURING THIS TIME. TIME HEIGHT CROSS SECTIONS INDICATE SOME MOISTURE
HANGING IN BELOW 850 MB INTO MON. THIS COULD RESULT IN SOME CU EACH
AFTERNOON, BUT SKIES SHOULD CLEAR AT NIGHT.
MARINE: SEAS FINALLY REACHED SCA CRITERIA, MAINLY IN SWELLS AT BUOY
42039 AROUND MIDNIGHT. HOWEVER, AS THE LARGE CLUSTER OF STORMS SE OF
THE AREA CONTINUES TO MOVE AWAY, EXPECT A GRADUAL DOWNTURN. 05Z OB
INDICATED THIS IS ALREADY HAPPENING. DO NOT PLAN TO INSERT CAUTION
HEADLINE ATTM, BUT WILL CONTINUE TO MONITOR. LOOKING FOR GENERALLY W
WINDS LATER TODAY AT ABOUT 15 KT. WINDS WILL THEN BECOME NLY
OVERNIGHT AND WEAKEN WITH DIURNAL SEA/LAND BREEZES DOMINATING SUN
AND MON. NO HIGHLIGHTS ARE ANTICIPATED SUN THROUGH FRI.
FIRE WX: MARGINAL DURATIONS OF RH BELOW 35 PERCENT ARE ANTICIPATED
ACROSS OUR INLAND FL ZONES ON SUN. A WATCH WILL BE POSTED.
EXTENDED: AS THE SURFACE HIGH MOVES E OF THE AREA, ONSHORE FLOW MAY
TOUCH OFF ISOLATED SEA BREEZE CONVECTION EACH DAY. IN ADDITION,
LATEST GFS ACTUALLY SHOWS A WEAK BACKDOOR FRONT MOVING INTO THE AREA
ON TUE. WILL LEAVE CURRENT FORECAST IN TACT.
PRELIM NUMBERS...
TLH 83 53 86 56 1000
PFN 79 59 82 62 -000
DHN 78 57 83 60 -000
ABY 79 55 83 58 -000
VLD 82 55 86 57 1000
CTY 82 57 84 57 2000
.TLH...
AL...NONE.
GA...NONE.
FL...FIRE WX WATCH NOON TO SUNSET SUN INLAND AREAS INCLUDING
FLZ07-09>11-13-16>19-26.
WOOLHazardous weather outlook, Apr 25, 5:45 AM EDT, 20 hours 52 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT FRI APR 25 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE OUTLOOK AREA. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING. A COLD FRONT WILL FOLLOW LATE TONIGHT INTO SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. THE STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS TODAY. IN ADDITION...A FEW OF STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE THIS MORNING IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING. HOWEVER...THE FRONT WILL BE SLOW TO MOVE THROUGH AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE NIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO NEAR 20 KNOTS. THIS WILL GENERATE SEAS OF 7 TO 8 FEET. FOR THIS REASON...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE SATURDAY MORNING. THE FRONT WILL THEN PUSH EAST OF THE AREA BY MIDDAY TAKING ANY REMAINING SHOWERS AND STORMS WITH IT. HAZARDOUS WEATHER IS NOT ANTICIPATED FROM SATURDAY NIGHT THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH OR EXCEED SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Special weather statement, Apr 25, 10:00 PM EDT, 4 hours 37 minutes before
ALZ065>069-FLZ007>014-016-017-026-GAZ120>131-142>148-155>161-260700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 173 FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA... THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...AND THE ADJACENT COASTAL WATERS...EFFECTIVE UNTIL 300 AM EDT SATURDAY MORNING (200 AM CDT SATURDAY MORNING). THIS WATCH REPLACES TORNADO WATCH NUMBER 172 THAT INCLUDED SOUTHEAST ALABAMA. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA... COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA... WALTON...HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF... GADSDEN...LIBERTY...LEON...AND JEFFERSON. IN GEORGIA... QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN... BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:52 AM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 38 min |
| Apr 26, 1:18 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.